Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 14, NWS Miami, FL

May 24, 2009Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 24, 2009, 1:26 PM EDT for Collier County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2009, 1:26 PM EDT (17:26 UTC)
Expired
May 24, 2009, 2:15 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2000 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 241726
SVRMFL
FLC021-241815-
/O.NEW.KMFL.SV.W.0014.090524T1726Z-090524T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
126 PM EDT SUN MAY 24 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 215 PM EDT

* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLDEN GATE ESTATES...AND MOVING NORTH AT 10 MPH.

* THE STORM WILL AFFECT...
  GOLDEN GATE ESTATES...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2639 8162 2637 8143 2614 8154 2615 8174
TIME...MOT...LOC 1726Z 196DEG 8KT 2621 8161

$$

70/DD
1 follow-up statement
425 
WWUS52 KMFL 241817
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT SUN MAY 24 2009

FLC021-241826-
/O.EXP.KMFL.SV.W.0014.000000T0000Z-090524T1815Z/
COLLIER FL-
217 PM EDT SUN MAY 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY
HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED ISSUANCE OF THE SEVERE WEATHER WARNING HAS MOVED OUT OF THE 
WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE.

HOWEVER...DANGEROUS THUNDERSTORMS REMAIN IN THE AREA. FREQUENT 
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES.

LAT...LON 2639 8162 2637 8143 2614 8154 2615 8174
TIME...MOT...LOC 1726Z 196DEG 8KT 2621 8161

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:31 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 24, 10:31 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1031 AM EDT SUN MAY 24 2009

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON OVER SOUTH FLORIDA...

.UPDATE...
THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER
SOUTH FLORIDA THIS AFTERNOON...WITH THE SURFACE RIDGE OF HIGH
PRESSURE EXTENDING FROM THE ATLANTIC WATERS INTO SOUTH FLORIDA.
THIS WILL ALLOW FOR THE STEERING FLOW TO BE FROM THE SOUTH TO
SOUTHWEST OVER THE CWA BUT LIGHT...ALLOWING FOR THE SEA BREEZES TO
DEVELOP AND PUSH INLAND. HOWEVER...THE WEST COAST SEA BREEZE WILL
PUSH FURTHER INLAND THAN THE EAST COAST SEA BREEZE THIS AFTERNOON.

AT THE SAME TIME...A SHORT WAVE IN THE UPPER LEVELS OF THE
ATMOSPHERE WILL MOVE EAST AND INTO SOUTH FLORIDA LATE THIS
AFTERNOON INTO THIS EVENING HELPING TO DESTABILIZE THE ATMOSPHERE
OVER THE CWA.

THEREFORE...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG BOTH
SEA BREEZE AND BECOME MOST NUMEROUS OVER THE LAKE OKEECHOBEE AREA
AND THE NORTHEAST AREAS THIS AFTERNOON INTO THIS EVENING...WHILE
THE ACTIVITY OVER THE ATLANTIC WATERS THIS MORNING WEAKENS THROUGH
THE AFTERNOON HOURS.

THE MORNING MIA SOUNDING ALSO SHOW THAT THE MID LEVELS HAVE COOL
TO -10.5C AND THE WET BULB ZERO WAS BETWEEN 10,500 FEET AND 12,000
FEET. THE ATMOSPHERE SHOULD CONTINUE TO COOL TODAY...AS THE SHORT
WAVE MOVES TOWARDS THE AREA. SO WILL ADDED THE MENTION OF STRONG
STORMS WITH HAIL, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS OVER THE
CWA FOR TODAY INTO THIS EVENING.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME...AND NO OTHER
CHANGES ARE PLAN.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 747 AM EDT SUN MAY 24 2009/

AVIATION...
E COAST TERMINALS THRU 16Z...VCSH WITH BRIEF MVFR CIG/VSBY
PSBL...AFT 16Z PSBL MVFR CIG/VSBY IN TSRA BUT VCTS ATTM UNTIL
TREND ESTABLISHED. WINDS SE 10 TO 15 KTS THRU PD EXCPT VRBL HIR
GUSTS IN TSRA. AT KAPF...VFR THRU PD AS WELL. VCSH TIL 18Z THEN
VCTS TO 22Z. WIND E 5-8 KT BCMG SE AFT 14Z WITH SEA BREEZE SW
10-12 KTS AFT 18Z WHEN AND VCTS WITH VRBL HIR WND GUSTS.

&&
JR/DD

PREV DISCUSSION... /ISSUED 308 AM EDT SUN MAY 24 2009/

DISCUSSION...MID LEVEL TROUGH CURRENTLY OVER THE LOWER MISSISSIPPI
VALLEY WILL CONTINUE TO DRIFT SLOWLY NORTH THROUGH MONDAY.
THROUGH THIS SAME TIME FRAME, SURFACE RIDGE WILL CONTINUE ACROSS
THE MID ATLANTIC BUT WEAKEN CONSIDERABLY ESPECIALLY BY MONDAY. LOW
LEVEL WIND FLOW THEREFORE WILL BE LIGHT SOUTHEASTERLY WITH
SOUTHWEST TO WEST FLOW ABOVE 10 THOUSAND FEET. SO THIS ALONG WITH
PWAT UP NOW TO AROUND 1.75 INCHES AND EXISTING CONVECTION OVER THE
ATLANTIC WATERS JUST OFFSHORE FROM PALM BEACH TO MIAMI- DADE
COUNTIES WILL SET UP CONVECTION INTERIOR AS DIURNAL HEATING TAKES
OFF EARLY IN THE DAY. BY TUESDAY, AFOREMENTIONED MID LEVEL LOW
WILL BECOME ABSORBED WITH DIGGING SHORTWAVE INTO THE SOUTHEAST
STATES KEEPING SOUTH FLORIDA UNDER WESTERLY FLOW ALOFT. AT THE
SAME TIME, SURFACE RIDGE WILL BEGIN TO DRIFT SOUTH AND BE OVER
SOUTH FLORIDA BY LATE TUESDAY OR WEDNESDAY AND THEN SOUTH OF THE
AREA BY LATE THURSDAY OR FRIDAY. THIS WILL RESULT IN SHIFTING THE
PRIMARY CONVECTIVE PATTERN TO ALL OF THE EAST COAST METRO AREA MID
WEEK THROUGH NEXT WEEKEND.

MARINE...PRESSURE GRADIENT WILL BE RELAXING CONSIDERABLY WITH EAST
TO SOUTHEAST WIND EXPECTED THROUGH THE PERIOD AT SPEEDS OF
GENERALLY 10 KT OR LESS ESPECIALLY BEGINNING ON MONDAY. THIS WILL
RESULT IN SEAS UP TO 4 FEET TODAY AND THEN 2 FEET OR LESS THROUGH
THE REMAINDER OF THIS WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  72  86  72 / 60 40 50 30
FORT LAUDERDALE  85  75  86  74 / 50 30 50 30
MIAMI            87  74  88  74 / 50 30 50 30
NAPLES           88  71  87  71 / 50 30 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, May 24, 3:09 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
309 AM EDT SUN MAY 24 2009

FLZ063-066>075-168-172>174-242215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
309 AM EDT SUN MAY 24 2009

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
...SCATTERED TO NUMEROUS THUNDERSTORMS MAINLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS 12 TO 17 MPH...COMBINED WITH LOW
TIDES BETWEEN 2 AND 3 PM, WILL LEAD TO A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES TODAY.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT
SOUTH FLORIDA TODAY INTO THIS EVENING. LOCALLY HEAVY RAINS
WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS CAN BE EXPECTED.

FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS WILL BE SLOW
MOVING AND WITH SOILS SATURATED FROM RAINS THE PAST FEW DAYS, THIS
COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD-PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 24, 7:30 AM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
730 AM EDT SUN MAY 24 2009

FLZ063-066-067-070-071-073-075-241230-
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO
730 AM EDT SUN MAY 24 2009

...FOG OVER THE INTERIOR AREAS OF SOUTH FLORIDA WITH VISIBILITIES
BELOW 1 MILE...

LAW ENFORCEMENT OFFICES HAS REPORTED EARLY THIS MORNING THAT FOG
HAS DEVELOPED OVER THE INTERIOR AREAS OF SOUTH FLORIDA WITH
VISIBILITIES IN THE FOG LESS THAN 1 MILE. THE FOG SHOULD BURN OFF
DURING THE NEXT HOUR AS HEATING TAKES PLACE. DRIVERS NEED TO SLOW
DOWN AND USE LOW BEAM HEADLIGHTS WHILE DRIVING THROUGH THE FOG
EARLY THIS MORNING.

BAXTER
Special weather statement, May 24, 11:16 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1116 AM EDT SUN MAY 24 2009

FLZ072-172-241545-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
1116 AM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM MOVING ACROSS EASTERN BROWARD COUNTY...

AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAUDERHILL...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

DANIA BEACH...
LAUDERHILL...
LAUDERDALE LAKES...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2620 8010 2618 8010 2607 8010 2601 8022
      2613 8034 2630 8017 2621 8009
TIME...MOT...LOC 1513Z 230DEG 3KT 2612 8020

70/DD
Special weather statement, May 24, 11:48 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EDT SUN MAY 24 2009

FLZ071>073-241630-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-INLAND MIAMI-DADE
FL-1148 AM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM AFFECTING RURAL NORTHERN MIAMI-DADE COUNTY...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 6 MILES SOUTHWEST OF INTERSECTION KROME
AND HIGHWAY 27. THIS STORM WAS NEARLY STATIONARY.

THIS STORM WILL AFFECT...

  RURAL NORTHERN MIAMI-DADE COUNTY

AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS...FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF
UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2584 8059 2604 8058 2604 8039 2584 8039
TIME...MOT...LOC 1547Z 154DEG 1KT 2589 8050

70/DD
Special weather statement, May 24, 12:18 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1218 PM EDT SUN MAY 24 2009

FLZ070-071-241645-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
1218 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM MOVING ACROSS RURAL EASTERN COLLIER COUNTY...

AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BIG CYPRESS NATIONAL
PRESERVE...AND MOVING NORTHEASTWARD AT 10 MPH.

THIS STORM WILL AFFECT...

BIG CYPRESS NATIONAL PRESERVE...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2626 8113 2626 8100 2617 8088 2613 8088
      2591 8114 2603 8129
TIME...MOT...LOC 1617Z 220DEG 7KT 2604 8115

70/DD
Special weather statement, May 24, 12:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EDT SUN MAY 24 2009

FLZ066-070-241730-
HENDRY FL-INLAND COLLIER COUNTY FL-
1245 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS MOVING ACROSS I-75 IN EASTERN COLLIER
COUNTY...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORMS AFFECTING EASTERN COLLIER COUNTY...
WITH THE STRONGEST STORM LOCATED ABOUT 9 MILES WEST OF MILE MARKER
60 ON ALLIGATOR ALLEY. BOTH STORMS WERE MOVING NORTHWARD AT 10 TO 15
MPH...AND WILL AFFECT SOUTHERN HENDRY COUNTY SHORTLY AFTER 1 PM EDT.

THESE STORMS WILL AFFECT...

BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
HENDRY CORRECTIONAL I/A/P...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2635 8133 2635 8102 2605 8105 2604 8132
TIME...MOT...LOC 1643Z 175DEG 13KT 2614 8117

70/DD
Special weather statement, May 24, 1:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
111 PM EDT SUN MAY 24 2009

FLZ070-241800-
INLAND COLLIER COUNTY FL-
111 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER COUNTY...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

GOLDEN GATE ESTATES...
ORANGE TREE...
NORTH BLOCKS GOLDEN GATE...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2638 8151 2618 8134 2604 8158 2623 8173
TIME...MOT...LOC 1710Z 235DEG 8KT 2621 8159

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:16 AM EDTSpecial Weather StatementMFLBroward29 min
May 24, 11:48 AM EDTSpecial Weather StatementMFLBroward42 min
May 24, 11:54 AM EDTTornado WarningMFLMiami-Dade30 min
May 24, 12:18 PM EDTSpecial Weather StatementMFLCollier27 min
May 24, 12:45 PM EDTSpecial Weather StatementMFLCollier45 min
May 24, 1:11 PM EDTSpecial Weather StatementMFLCollier49 min
May 24, 2:21 PM EDTSpecial Weather StatementMFLHendry39 min
May 24, 2:27 PM EDTSpecial Weather StatementMFLGlades48 min
May 24, 3:22 PM EDTSpecial Weather StatementMFLGlades53 min
May 24, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
May 24, 3:40 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
May 24, 4:01 PM EDTSpecial Weather StatementMFLMiami-Dade119 min
May 24, 4:14 PM EDTSevere Thunderstorm WarningMFLMiami-Dade61 min
May 24, 5:27 PM EDTSpecial Weather StatementMFLMiami-Dade63 min
May 24, 5:36 PM EDTSpecial Weather StatementMFLCollier54 min
May 24, 6:46 PM EDTSpecial Weather StatementMFLHendry59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.